MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the service center for evaluation.The customer¿s complaint of ¿ the biopsy channel is blocked¿ was confirmed due to a foreign object being observed in the channel.The channel was also noted to scratched.The glue on the forceps cover was peeling and the bending section rubber glue was noted to be cracked.The scope id chip showed 168 total uses.No other anomalies were noted on the scope.An investigation is ongoing to obtain additional information regarding the reported event.If additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The service center was informed that the biopsy channel is blocked and the forceps cannot be inserted or removed from the channel.There was no patient involvement reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the lm investigation.The legal manufacturer (lm) reviewed the content of this complaint for further investigation.The lm reports that the root cause could not be identified.The legal manufacturer provided the following possible cause for the reported event are presumed as follows: judging from the manufacturing year of the subject device, it is possible that the peeling was due to aging deterioration.Or, it is possible that the phenomenon occurred because an external force was applied to the subject device by strongly shaking it during re-processing or while it was normally used over a long period of times.The legal manufacturer checked the instruction manual and found the following description.Inspection of the endoscope: inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.As a result of the dhr review, it was confirmed that there was no abnormality in manufacturing, concession, and variation.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11837916
Report Number8010047-2021-06425
Device Sequence Number2878665
Product Code ODG
UDI-Device Identifier04953170355479
UDI-Public04953170355479
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1